• Carolyn Carolyn
    January 15, 2011
    I have had roux n y gastric bypass 2007.Now experiencing arthritis pain in the knees,my MD suggests taking celebrex 200mg 1per day.Is this OK for my post op and w/ it cause weight gain?
    Carolyn Carolyn
    January 15, 2011

FROM OUR EXPERTS

This question has not been answered by one of our experts yet.


FROM OUR COMMUNITY

  • TechnoMom August 27, 2011
    TechnoMom
    August 27, 2011

    You should contact your surgeon to be sure, or at the very least check with the pharmacist, but as I understand it you cannot take NSAIDs after bariatric surgery, right? Celebrex is not an NSAID, but a COX2 inhibitor. However, looking at drugs.com, the most common side effects listed for Celebrex seem to be related to the gastrointestinal system, so it's definitely worth talking to your surgeon.

     

    Weight gain is not a common side effect for the medication. I took Celebrex for quite a while years ago and never experienced any at all. However, the information says that if you do have any weight gain, it is a severe complication and you need to notify your doctor immediately. http://www.drugs.com/sfx/celebrex-side-effects.html

     

    Good luck!

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.

Most Popular

http://www.healthcentral.com/diet-exercise/cf/slideshows/8-ways-go-nut-healthy-holiday-season
Nutrition and Your Diet
Healthy Nuts for the Holidays